Hi out there in the big wide world.
My 12 year old daughter, Sydney, was diagnose Type 1 in June. If that wasn't bad enough, she has been suffering from reactions to the insulin from the very beginning.
It started in the hospital with Protafane. Just a small reaction, redness and a bit of discomfort. They said "No problem, we'll just change to Humulin" which we did. From there it got worse. The discomfort became pain and the redness became a large area. So again they decided to try a switch to Lantis...this was worse so back to Humulin we went. They then decided to try the unfunded, but last, Detemir....No good either. That was all 4 long lasting insulins we have here in New Zealand.
Ok, they said....we'll just put her on a pump. Because to that point the short acting insulin was fine. However, 3 weeks ago, that changed. She has been on Novorapid from the beginning but now it is having quite a bad reaction, huge pain, lots of redness and a welt. And in some cases, bigger doses, it splits the skin. Her poor tummy is so sore and covered in red marks and scabs. We have since tried Actrapid (BAD) Humulog (super BAD) and tomorrow we are going to be the first in our city to try Apidra, it was only released here at the beginning of this month.
I can't tell you how frustrating it is when your child is in pain and you know you have to do it to them again. All the doctors are scratching theirs heads because they have never come across this here.
Sydney has handled the whole diabetes things really really well to this point. It is going a little pear shaped now however. She just doesn't want to do it anymore.
Has anyone out there had this happen??